Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 103, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 5, 2018, 3:18 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2018, 3:18 AM PST (11:18 UTC)
- Expired
- Dec 5, 2018, 9:02 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
099 WHUS76 KEKA 051118 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 318 AM PST Wed Dec 5 2018 PZZ475-051930- /O.NEW.KEKA.SC.Y.0103.181205T1118Z-181205T2100Z/ /O.NEW.KEKA.SC.Y.0104.181206T0500Z-181207T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 318 AM PST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 1 PM PST this afternoon. A Small Craft Advisory has also been issued from 9 PM this evening to 3 AM PST Friday. * WINDS...15 to 20 kt. * WAVES/SEAS...9 to 10 feet...10 seconds, subsiding by mid afternoon. Seas will build again to West 9 to 11 feet 20 seconds overnight Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-051930- /O.NEW.KEKA.SC.Y.0104.181206T1100Z-181207T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 318 AM PST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 AM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 AM Thursday to 3 AM PST Friday. * WINDS...Variable 5 to 10 kt. * WAVES/SEAS...Building to West 9 to 11 feet 20 seconds Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wave conditions may become hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-051930- /O.NEW.KEKA.SC.Y.0104.181206T0500Z-181207T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 318 AM PST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 3 AM PST Friday. * WINDS...North 5 to 15 kt. * WAVES/SEAS...Building to West 9 to 11 feet 20 seconds Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wave conditions may become hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
862 WHUS76 KEKA 051702 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 902 AM PST Wed Dec 5 2018 PZZ475-060115- /O.CAN.KEKA.SC.Y.0103.000000T0000Z-181205T2100Z/ /O.CON.KEKA.SC.Y.0104.181206T0500Z-181207T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM FRIDAY... * WAVES...W building to 9 to 11 ft at 20 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ450-455-060115- /O.CON.KEKA.SC.Y.0104.181206T1100Z-181207T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 902 AM PST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 AM FRIDAY... * WAVES...W building to 9 to 11 ft at 20 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wave conditions may become hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-060115- /O.CON.KEKA.SC.Y.0104.181206T0500Z-181207T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM FRIDAY... * WAVES...W building to 9 to 11 ft at 20 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wave conditions may become hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:04 PM PST, 12 hours 14 minutes earlier.
Area forecast discussion, Dec 4, 3:04 PM PST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
304 PM PST Tue Dec 4 2018
.SYNOPSIS...Periods of mostly light precipitation and gusty east to
southeast winds will be possible through Wednesday, with little
rain expected north of Eureka. Dry conditions will return to the
area Thursday and continue through at least Friday evening, with
rain possible this weekend.
&&
.DISCUSSION...So far, the bulk of the rainfall associated with the E
Pacific low pressure system has remained offshore S of Cape
Mendocino with occasional bands rotating N across the area mostly
associated with areas of increased isentropic lift or positive
vorticity advection. However, low-level dry air has limited the
rainfall amounts so far. High resolution, short term guidance still
suggests some better rainfall over the S half of the area during the
next 12 hours. Rainfall along the coastal plain will continue to be
limited by downslope flow as well, with the highest rainfall amounts
still expected over the windward (E to SE) facing slopes of the
interior Mendocino mountains. However, even there, rainfall totals
are mostly expected to end up near or a bit less than one half inch
before everything is said and done.
Snow levels have risen across the area. Accumulating snows remain
possible over the Yolla Bollys tonight and the Trinity Alps late
tonight, but totals are expected to only be 2 to 4 inches in the
highest terrain. Winds have been gusting between 20 and 40 mph over
the higher terrain of the S half of the area, but winds have
remained fairly light at the lower elevations.
Rains are expected to return Friday night over mainly the N portion
of the area, but the associated storm system is expected to weaken
rapidly as it enters the area from the NW. More rain is expected
area-wide by Sunday night and into early next week. /SEC
&&
.AVIATION...Cloudy conditions continued across the region today
as the influence of an offshore upper low impacted area
airports/airfields. Mostly mid-high clouds domed the region with
very little precipitation reported into early afternoon. NE-E-SE
winds presented somewhat downsloping conditions...plus stronger
E-SE winds aloft most likely presented mild LLWS hazard
situations...mainly over Mendocino. The offshore low will
continued to slide southward thus affecting the southern-most
aviation areas, and cause increasing rain and lower Cigs mainly
south at aviation sites below HWY 36 and over the Eastern Trinity
Alps. ACV and CEC could still see occasional light amount of rain
but maintain VFR. /TA
&&
.MARINE...The southern waters will continue to see gusty southerly
winds near gale force especially across the far southern portion
of the zones through this evening. Steep seas will persist through
the evening with a gradual decline in southerly wind waves tonight
into early tomorrow morning.
A very long period westerly swell will begin to build across the
region Wednesday morning initially at 3-5 feet at around 22 seconds.
This swell will peak Thursday afternoon around 10 feet at 19
seconds. During this time very weak winds will prevent additional
wave energy from mixing in therefore it should remain the
predominant wave group.
Southerly waves will begin to increase again Friday evening as
another storm system approaches the coast. Winds will peak Son
Sunday where near gale force gusts will be possible across at least
the outer waters. /WCI
&&
.SURF ZONE...A significant long period westerly swell will impact
area beaches Wednesday afternoon through at least Friday,
resulting in an enhanced risk for sneaker waves and also
unexpectedly large breaking waves. The exceptionally long period
of the arriving swell, which will remain between 22 and 17 seconds
for almost two full days, will promote the type of set behavior
that is known to lead to sneaker wave development. In addition,
very little other wave energy will be present to mask this set
behavior, as a prolonged period of east winds and a lack of a
significant middle period swell will mean that this swell will
essentially be the only wave group present in the waters. All of
these factors combine to create a dangerous scenario for sneaker
waves. Please use caution if you're heading to the beach late in
the week by keeping a safe distance from the surf and never taking
your eyes off the water. /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Wednesday afternoon through Friday
afternoon for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM this evening for PZZ455.
Gale Warning until 9 PM this evening for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 4, 3:41 AM PST, 23 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 341 AM PST Tue Dec 4 2018 CAZ101-103-104-109-051145- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 341 AM PST Tue Dec 4 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Moderately gusty east to southeast winds are expected to persist through late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Beach Hazards Statement is in effect from Wednesday afternoon through Friday afternoon for a threat of sneaker waves on northwest California beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-106-110-112-113-051145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 341 AM PST Tue Dec 4 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Moderately gusty east to southeast winds are expected to persist through late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-111-051145- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 341 AM PST Tue Dec 4 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Moderately gusty east to southeast winds are expected to persist through late tonight. Snow accumulations will be possible at pass levels through Wednesday morning, particularly along Highway 3 and Highway 36. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Snow accumulations will be possible at pass levels through Wednesday morning, particularly along Highway 3 and Highway 36. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:18 AM PST | Small Craft Advisory | EKA | 48 hr | |
| Dec 5, 2:56 PM PST | Frost Advisory | EKA | Del Norte, Humboldt | 18 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.